Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 15, 2019, 4:19 PM EDT for Lycoming County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2019, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 15, 2019, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lycoming County, PA
The radar
The State College radar (KCCX), 113 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WGUS51 KCTP 152019
FFWCTP
PAC081-152315-
/O.NEW.KCTP.FF.W.0018.190815T2019Z-190815T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
419 PM EDT Thu Aug 15 2019
The National Weather Service in State College PA has issued a
* Flash Flood Warning for...
Central Lycoming County in north central Pennsylvania...
* Until 715 PM EDT.
* At 419 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Williamsport, Montoursville, Hughesville, Duboistown, Cogan
Station, Collomsville, Barbours, Loyalsockville, South
Williamsport, Garden View, Picture Rocks, Williamsport Airport and
Little League World Series Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4128 7650 4114 7716 4130 7720 4143 7676
4141 7675 4131 7660 4129 7651
$$
Jung1 follow-up statement
520
WGUS71 KCTP 152046
FFSCTP
Flash Flood Statement
National Weather Service State College PA
446 PM EDT Thu Aug 15 2019
PAC081-152315-
/O.CON.KCTP.FF.W.0018.000000T0000Z-190815T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-
446 PM EDT Thu Aug 15 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
CENTRAL LYCOMING COUNTY...
At 445 PM EDT, trained weather spotters reported flash flooding in
Williamsport. Up to three inches of rain has already fallen.
Some other locations that will experience flooding include...
Williamsport, Montoursville, Hughesville, Duboistown, Cogan Station,
Collomsville, Barbours, Loyalsockville, South Williamsport, Garden
View, Picture Rocks, Williamsport Airport and Little League World
Series Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4128 7650 4114 7716 4130 7720 4143 7676
4141 7675 4131 7660 4129 7651
$$
ColbertWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:37 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 15, 3:37 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service State College PA 337 PM EDT Thu Aug 15 2019 .SYNOPSIS... A trough of low pressure will keep the weather unsettled for the next several days. Temperatures will remain near normal and it will be rather humid. By late in the weekend into early next week look for hot and humid conditions, especially across the southeast portions of the area. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Radar shows numerous showers and thunderstorms breaking out under the strong August sun. The near term CAMs continue to advertise a noisy afternoon. RAP shows ML CAPE between 1500-2000J with moderate shear. SPC has issued a SWOMCD with a 40% of a watch. Isolated rotating storms will be possible as we progress into the afternoon. The highest threat will be for some gusty winds with the strongest storms along with brief heavy downpours. Convection will continue into the evening hours before decreasing in coverage and intensity later. It will be a muggy night with patchy fog if skies manage to clear at all. Lows will be in the 60s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Weak upper troughing will once again tend to lead to mainly diurnal showers and thunderstorms Friday. Models develop moderate instability and shear so we could be looking at a virtual repeat of today. Highs will range from the upper 70s to mid 80s. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Prevalent zonal west-southwest flow aloft will persist from this weekend through the early part of next week before significant pattern amplification unfolds over the CONUS. A strong upper builds builds from the Four Corners region to the south central Plains by mid week. Downstream upper troffing will be prevalent over much of the GLAKS and eastern seaboard, with perhaps a trend towards slightly less heat and humidity late next week. It still looks quite warm however. Initially, a very warm air mass should build north and east into PA this weekend with heat indices by Sunday likely topping 90F over much of the southeast. Mainly diurnal convection chances persist each day, although in this pattern most areas will remain dry at any given time, and scattered afternoon/evening variety is favored. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Most of the area as improved to VFR, and any impacts going into the evening will be confined to those terminals that experience a hit from the scattered thunderstorms that are breaking out. Low clouds and fog are expected to bring more widespread restrictions again tonight into early Friday morning, with Friday afternoon seeing scattered showers and thunderstorms developing once again. .Outlook... Sat-Tue...VFR. Isolated-scattered showers/thunderstorms possible, mainly in the afternoon/early evening hours. Late night and early morning fog/low clouds. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...La Corte LONG TERM...Ross AVIATION...DeVoir
Hazardous weather outlook, Aug 15, 3:28 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service State College PA 328 PM EDT Thu Aug 15 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-161030- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 328 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are possible into early this evening across the region. Some storms could contain damaging winds and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Slow moving showers and storms along an old frontal boundary could result in isolated heavy downpours. Areas that receive repeated storms could have localized runoff issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
In the hours before
Special weather statement, Aug 15, 1:29 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service State College PA
129 PM EDT Thu Aug 15 2019
PAZ017-018-151815-
Northern Centre PA-Clearfield PA-
129 PM EDT Thu Aug 15 2019
...SPECIAL WEATHER STATEMENT...
At 128 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
northwest of Prince Gallitzin State Park, moving northeast at 10 mph.
Pea size hail, wind gusts to 40 mph and heavy downpours are expected.
Locations impacted include...
Osceola Mills, Chester Hill, Houtzdale, South Philipsburg, Jeffries,
Irvona, West Decatur, Coalport, Ramey, Brisbin, Westover, Wallaceton
and Glen Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4100 7832 4087 7821 4078 7826 4073 7837
4073 7867 4078 7871
TIME...MOT...LOC 1728Z 244DEG 8KT 4077 7862
DeVoirSpecial weather statement, Aug 15, 2:13 PM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service State College PA 213 PM EDT Thu Aug 15 2019 PAZ033-034-151900- Bedford PA-Somerset PA- 213 PM EDT Thu Aug 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND SOMERSET COUNTIES UNTIL 300 PM EDT... At 212 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles east of Berlin, moving east at 10 mph. Wind gusts 40 to 50 mph and penny size hail are possible. Locations impacted include... Buffalo Mills, Schellsburg, Manns Choice and New Baltimore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3986 7886 3997 7888 4007 7857 3989 7853 TIME...MOT...LOC 1812Z 258DEG 11KT 3993 7881 La Corte
Special weather statement, Aug 15, 3:39 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service State College PA
339 PM EDT Thu Aug 15 2019
PAZ017-018-152030-
Northern Centre PA-Clearfield PA-
339 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD AND CENTRE
COUNTIES UNTIL 430 PM EDT...
At 338 PM EDT, Doppler radar indicated a strong thunderstorm 9 miles
south of Curwensville, moving east at 20 mph. Other storms were
quickly forming nearby.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Philipsburg, Osceola Mills, Chester Hill, Houtzdale, North
Philipsburg, South Philipsburg, Sandy Ridge, Jeffries, Morrisdale,
Irvona, West Decatur, Coalport, Ramey, Brisbin, Kylertown, Wallaceton
and Glen Hope.
LAT...LON 4103 7819 4083 7809 4078 7817 4072 7857
4072 7859 4086 7866
TIME...MOT...LOC 1938Z 247DEG 18KT 4084 7855
MartinSpecial weather statement, Aug 15, 3:47 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service State College PA
347 PM EDT Thu Aug 15 2019
PAZ012-041-045-152015-
Southern Clinton PA-Northern Clinton PA-Northern Lycoming PA-
347 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND CLINTON
COUNTIES UNTIL 415 PM EDT...
At 346 PM EDT, Doppler radar indicated a strong thunderstorm over
Keating, moving east at 20 mph.
Wind gusts 40 to 50 mph and penny size hail are possible.
Locations impacted include...
Lock Haven, Keating, Dunnstown, Renovo, McElhattan, South Renovo,
Westport, Glen Union, Waterville, Hyner and Lock Haven University.
LAT...LON 4135 7730 4112 7734 4121 7790 4125 7790
4123 7792 4123 7794 4122 7794 4122 7796
4135 7790
TIME...MOT...LOC 1946Z 274DEG 19KT 4126 7787
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:29 PM EDT | Special Weather Statement | CTP | Clearfield | 46 min |
| Aug 15, 2:10 PM EDT | Areal Flood Advisory | CTP | Columbia | 3 hr |
| Aug 15, 2:13 PM EDT | Special Weather Statement | CTP | Bedford | 47 min |
| Aug 15, 3:00 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 60 min |
| Aug 15, 3:11 PM EDT | Tornado Warning | CTP | Bedford | 49 min |
| Aug 15, 3:39 PM EDT | Special Weather Statement | CTP | Clearfield | 51 min |
| Aug 15, 3:47 PM EDT | Special Weather Statement | CTP | Clinton | 28 min |
| Aug 15, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 58 min |
| Aug 15, 3:56 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 94 min |
| Aug 15, 4:03 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 57 min |
| Aug 15, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 27 min |
| Aug 15, 4:47 PM EDT | Special Weather Statement | CTP | Lycoming | 28 min |
| Aug 15, 4:52 PM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 113 min |
| Aug 15, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 67 min |
| Aug 15, 5:10 PM EDT | Special Weather Statement | CTP | Potter | 35 min |
| Aug 15, 5:11 PM EDT | Special Weather Statement | CTP | Blair | 49 min |
| Aug 15, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 56 min |
| Aug 15, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 53 min |
| Aug 15, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 62 min |
| Aug 15, 5:44 PM EDT | Special Weather Statement | CTP | Centre | 46 min |
| Aug 15, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 67 min |
| Aug 15, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 59 min |
| Aug 15, 6:32 PM EDT | Areal Flood Advisory | CTP | McKean, Potter | 3 hr |
| Aug 15, 6:44 PM EDT | Special Weather Statement | CTP | McKean, Potter | 31 min |
| Aug 15, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 54 min |
| Aug 15, 6:55 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin, Perry, Snyder | 65 min |
| Aug 15, 7:08 PM EDT | Special Weather Statement | CTP | Blair | 37 min |
| Aug 15, 7:18 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 72 min |
| Aug 15, 7:27 PM EDT | Flash Flood Warning | CTP | McKean, Potter | 3 hr |
| Aug 15, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 57 min |
| Aug 15, 7:38 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 67 min |
| Aug 15, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Perry | 61 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.